Alert archive / Georgia / Freeze Warnings in 2022

Freeze Warning 9, NWS Atlanta, GA

November 13, 202235 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 13, 2022, 1:52 PM EST for 35 counties in Georgia. It took effect at Nov 13, 2022, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2022, 1:52 PM EST (18:52 UTC)
In effect from
Nov 13, 2022, 10:00 PM EST
Expired
Nov 14, 2022, 8:58 AM EST
In force
11 hr
Issued by
NWS Atlanta, GA
All 35 counties

Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS72 KFFC 131852
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
152 PM EST Sun Nov 13 2022

GAZ022>025-027-032>039-043>060-066>068-070-078-140400-
/O.UPG.KFFC.FZ.A.0004.221114T0300Z-221114T1400Z/
/O.NEW.KFFC.FZ.W.0009.221114T0300Z-221114T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-Lamar-Harris-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, and Griffin
152 PM EST Sun Nov 13 2022

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s to low
  30s

* WHERE...Portions of north and central Georgia.

* WHEN...From 10 PM this evening to 9 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
124 
WWUS72 KFFC 140359
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1059 PM EST Sun Nov 13 2022

GAZ022>025-027-032>039-043>060-066>068-070-078-141400-
/O.CON.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-Lamar-Harris-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, and Griffin
1059 PM EST Sun Nov 13 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s to 
  low 30s.

* WHERE...Portions of north and central Georgia.

* WHEN...From 10 PM this evening to 9 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
829 
WWUS72 KFFC 140755
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
255 AM EST Mon Nov 14 2022

GAZ022>025-027-032>039-043>060-066>068-070-078-141400-
/O.CON.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-Lamar-Harris-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, and Griffin
255 AM EST Mon Nov 14 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as the upper 20s to 
  low 30s.

* WHERE...Portions of north and central Georgia.

* WHEN...Now through 9 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
607 
WWUS72 KFFC 141358
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
858 AM EST Mon Nov 14 2022

GAZ022>025-027-032>039-043>060-066>068-070-078-141500-
/O.CAN.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-Lamar-Harris-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, and Griffin
858 AM EST Mon Nov 14 2022

...FREEZE WARNING IS CANCELLED...

Temperatures have risen above freezing across portions of north 
and central Georgia, therefore the Freeze Warning has been
cancelled.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 12:42 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 13, 12:42 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1242 PM EST Sun Nov 13 2022

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 328 AM EST Sun Nov 13 2022

North and central Georgians will be waking up to the coolest temps
of Fall thus far, with majority of the area dropping down into the
upper 20s to mid 30s overnight. Which, climatologically speaking,
is around 5-10 degrees below avg for this time of year, so
definitely feeling the crispness of fall. For today, expecting
high temps to top out around the mid 40s to mid 50s, with temps
dropping back down into the mid 20s to mid 30s by tomorrow night.
Given the sustained drop in temps, have raised a Freeze Watch for
portions of north and central Georgia, including the ATL metro,
starting at 10pm tonight through 9am Monday. Reminder: after
consulting with agricultural partners, portions of NW Georgia have
already been removed from our Frost/Freeze program.

Otherwise, relatively benign short term forecast for now with a
brief lull in activity has high pressure quickly pushes north
across the area post-front. Another breezy day on tap with
sustained winds up to 15mph with brief gusts up to 25mph possible,
dying off after sunset tonight.

Morgan

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 328 AM EST Sun Nov 13 2022

Fast flow aloft means an active mid levels. Several pieces of
shortwave energy will move east in the flow through the extended
period, with the potential for three fairly strong systems. The
first system will impact the CWA Monday night/early Tuesday, the
second by Friday and the third by the late weekend/early next week.
Precipitation is only expected with the first system at this time.

Low pressure still expected to move east along the Gulf Coast Monday
night into Tuesday. High pressure will build in behind this system
for the middle part of the week. Another wave of low pressure will
likely move across the northern GOMEX Friday. High pressure will
build in for the remainder of the extended period.

High pressure wedge in place Monday night/early Tuesday as a low
moves along the Gulf Coast. Temperatures are fairly close to
freezing at the onset of precipitation, but remain marginal. If the
temps end up being colder than currently forecast, then there will
be greater potential for freezing rain vs rain at onset. QPF amounts
will be very light early Tuesday morning, so little, if any ice
accretion is expected at this time - as long as temperatures remain
marginal. Soundings do show an eventual change over to all rain
during the day on Tuesday.

Models continue to shift the rainfall axis southward with the end of
the week system. As of now, no pops are in the forecast.

NListemaa

&&

.AVIATION...
(18Z TAFS)
Issued at 1153 AM EST Sun Nov 13 2022
Current satellite loop shows deceasing clouds with the TAF sites
now mostly clear. Winds are mainly out of the N to NW but would
not be surprised to see some NE winds this afternoon. Expecting
the winds to turn to the NE overnight. Wind speeds are in the
8-12kt range gusting to 222kt right now. will see wind speeds
diminish to 10kt or less over the next few hours. May see some
gust Monday afternoon but not as strong as today. No precipitation
or restrictions to VSBYs expected.

//ATL Confidence...Avi Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  54  40  48 /   0   0  40  80
Atlanta         34  53  41  49 /   0   0  50  80
Blairsville     26  50  34  47 /   0   0  50  80
Cartersville    29  54  40  49 /   0   0  60  80
Columbus        34  60  47  58 /   0   0  50  80
Gainesville     33  52  38  47 /   0   0  50  80
Macon           33  60  45  59 /   0   0  30  70
Rome            29  57  40  51 /   0   0  60  80
Peachtree City  30  55  41  51 /   0   0  50  80
Vidalia         38  60  48  65 /   0   0  10  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from 10 PM EST this evening through Monday morning
for GAZ022>025-027-032>039-043>060-066>068-070-078.

&&

SHORT TERM...Morgan
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Nov 13, 5:11 AM EST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 AM EST Sun Nov 13 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 AM EST Sun Nov 13 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Freeze Watch has been issued for portions of north Georgia
overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A Freeze Watch remains in effect Monday morning for portions of
north Georgia.

There is a slight chance for a light wintry mix across the
northeast Georgia mountains Tuesday morning, but little to no
impacts or accumulation of ice or snow are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:31 AM ESTFreeze WatchFFCBanks, Barrow, Butts, Clarke, Clayton, Cobb and 29 more10 hr

Nearby

Freeze Warnings in Georgia, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.